Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 66, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2002, 10:14 PM CDT for Bowie County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2002, 10:14 PM CDT (03:14 UTC)
- Expired
- May 9, 2002, 11:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3256 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 100314 SVRSHV TXC037-100415- /NEW.KSHV.SV.W.0133.100313-100415/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1013 PM CDT THU MAY 9 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS * UNTIL 1115 PM CDT * AT 1013 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MAUD...OR ABOUT 7 MILES SOUTHEAST OF NEW BOSTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTHEAST OF NEW BOSTON AT 1020 PM CDT 5 MILES NORTHWEST OF REDWATER AT 1025 PM CDT OVER HOOKS AT 1030 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS UNTIL 1115 PM CDT. LAT...LON 3337 9453 3324 9438 3348 9409 3355 9433
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:46 PM CDT, 28 minutes earlier.
Area forecast discussion, May 9, 9:46 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 946 PM CDT THU MAY 9 2002 FRONTAL BOUNDARY EXTENDS FROM JUST SOUTH OF MLU TO JUST SOUTH OF SHV TO BETWEEN GGG AND OCH TO NEAR TPL. STORMS ARE INCREASING ACROSS NORTH TX...NORTH OF BOUNDARY AS LOW LEVEL JET INCREASES AND SHORT WAVE OVER WEST TX APPROACHES. DECENT SHEAR TO THE NORTH OF BOUNDARY FOR THE REMAINDER OF THE NIGHT AND DIV. ELEVATED SEVERE STORMS POSSIBLE OVER THE WEST. BOUNDARY WILL NOT GO MUCH FARTHER SOUTH TONIGHT. THE SKY IS MOSTLY CLOUDY TO THE NORTH OF THE FRONT. UPDATED TO ADD SEVERE TO THE NORTHWEST...ADJUSTED TEMPS UP A TAD AND WORDED SKY AS MOSTLY CLOUDY OR BECOMING MOSTLY CLOUDY SOUTH. IV .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:51 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 54 min |
| May 9, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 62 min |
| May 9, 10:44 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 61 min |
| May 10, 12:08 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.